Alert archive / Mississippi / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Jackson, MS

March 25, 201447 counties in Mississippi

NWS Jackson, MS issued this red flag warning at Mar 25, 2014, 4:00 AM CDT for 47 counties in Mississippi. It took effect at Mar 25, 2014, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 4:00 AM CDT (09:00 UTC)
In effect from
Mar 25, 2014, 10:00 AM CDT
Expired
Mar 25, 2014, 7:00 PM CDT
In force
9 hr
Issued by
NWS Jackson, MS
All 47 counties

Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2334 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WWUS84 KJAN 250900
RFWJAN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT TUE MAR 25 2014

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.GUSTY NORTHWEST WINDS WILL COMBINE WITH DRIER AIR WITH LOW AFTERNOON
HUMIDITY LEVELS AROUND 25%. DORMANT AND DRY VEGETATION IS IN PLACE TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

MSZ029>033-037>039-044>046-050>052-055>058-063>066-072>074-251700-
/O.NEW.KJAN.FW.W.0004.140325T1500Z-140326T0000Z/
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
400 AM CDT TUE MAR 25 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR FOR FIRE WEATHER ZONES 029...
030...031...032...033...037...038...039...044...045...046...050...
051...052...055...056...057...058...063...064...065...066...072...
073 AND 074...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 029...030...031...032... 
  033...037...038...039...044...045...046...050...051...052... 
  055...056...057...058...063...064...065...066...072...073 AND 
  074. 

* WIND...SUSTAINED NW WINDS OF 15 TO 20 MPH WITH GUSTS BETWEEN 25
  AND 30 MPH WILL BE POSSIBLE THIS AFTERNOON.

* HUMIDITY...VALUES BETWEEN 21 AND 25 PERCENT ARE EXPECTED THIS
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CME
2 follow-up statements
108 
WWUS84 KJAN 251526
RFWJAN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1026 AM CDT TUE MAR 25 2014

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON FOR A
LARGE PORTION OF CENTRAL AND SOUTHERN MISSISSIPPI...

.GUSTY NORTHWEST WINDS WILL COMBINE WITH DRIER AIR WITH LOW
AFTERNOON HUMIDITY LEVELS RANGING FROM 20 TO 25 PERCENT. DORMANT AND
DRY VEGETATION IS IN PLACE TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

MSZ018-019-025>028-034>036-040>043-047>049-053-054-059>062-252330-
/O.EXA.KJAN.FW.W.0004.000000T0000Z-140326T0000Z/
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-
RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
1026 AM CDT TUE MAR 25 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR FOR
FIRE WEATHER ZONES 029... 030...031...032...033...037...038...
039...044...045...046...050... 051...052...055...056...057...
058...063...064...065...066...072... 073 AND 074...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 029...030...031...032... 
  033...037...038...039...044...045...046...050...051...052... 
  055...056...057...058...063...064...065...066...072...073 AND 
  074. 

* WIND...SUSTAINED NW WINDS OF 12 TO 17 MPH WITH GUSTS BETWEEN 23 AND
  27 MPH WILL BE POSSIBLE THIS AFTERNOON.

* HUMIDITY...VALUES BETWEEN 20 AND 25 PERCENT ARE EXPECTED THIS 
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MSZ029>033-037>039-044>046-050>052-055>058-063>066-072>074-252330-
/O.CON.KJAN.FW.W.0004.000000T0000Z-140326T0000Z/
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
1026 AM CDT TUE MAR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR FOR FIRE WEATHER ZONES 029... 030...031...032...033...037...
038...039...044...045...046...050... 051...052...055...056...
057...058...063...064...065...066...072... 073 AND 074...

* AFFECTED AREA...FIRE WEATHER ZONES 029...030...031...032... 
  033...037...038...039...044...045...046...050...051...052... 
  055...056...057...058...063...064...065...066...072...073 AND 
  074. 

* WIND...SUSTAINED NW WINDS OF 15 TO 20 MPH WITH GUSTS BETWEEN
  25 AND 30 MPH WILL BE POSSIBLE THIS AFTERNOON. 

* HUMIDITY...VALUES BETWEEN 21 AND 25 PERCENT ARE EXPECTED THIS 
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

50
809 
WWUS84 KJAN 252024
RFWJAN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT TUE MAR 25 2014

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THROUGH THE REST OF 
THIS AFTERNOON FOR A LARGE PORTION OF CENTRAL AND SOUTHERN
MISSISSIPPI...

.GUSTY NORTHWEST WINDS WILL COMBINE WITH LOW AFTERNOON HUMIDITY
LEVELS RANGING FROM 20 TO 25 PERCENT. DORMANT AND DRY VEGETATION IS
IN PLACE TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

MSZ018-019-025>066-072>074-260000-
/O.CON.KJAN.FW.W.0004.000000T0000Z-140326T0000Z/
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
324 PM CDT TUE MAR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR FOR FIRE WEATHER ZONES 029... 030...031...032...033...037...
038...039...044...045...046...050... 051...052...055...056...
057...058...063...064...065...066...072... 073 AND 074...

* AFFECTED AREA...FIRE WEATHER ZONES 029...030...031...032... 
  033...037...038...039...044...045...046...050...051...052... 
  055...056...057...058...063...064...065...066...072...073 AND 
  074. 

* WIND...SUSTAINED NW WINDS OF 15 TO 20 MPH WITH GUSTS BETWEEN 
  25 AND 30 MPH WILL BE POSSIBLE THIS AFTERNOON.

* HUMIDITY...VALUES BETWEEN 20 AND 25 PERCENT ARE EXPECTED THIS
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

50

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:50 AM CDT, 10 minutes earlier.

Area forecast discussion, Mar 25, 3:50 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CDT TUE MAR 25 2014

...MULTIPLE HAZARDS TO IMPACT THE AREA OVER THE NEXT 24 HRS WITH A
ELEVATED FIRE DANGER TODAY AND WIDESPREAD LATE SEASON FREEZE
TONIGHT...

.SHORT TERM...REINFORCING COOLER/DRIER AIR CURRENTLY PUSHING INTO
THE CWA THIS MORNING AND WILL CONTINUE THROUGH THE DAY. LOOK FOR
SOME SCT/BKN CLOUDS ACROSS THE FAR NORTH THIS MORNING BUT WILL GIVE
WAY TO FULL SUNSHINE FOR AFTERNOON. LOOK FOR BREEZY CONDITIONS AS
WELL WITH GUSTS BETWEEN 20-30 MPH. DEEP MIXING FOR MOST OF TODAY
WILL ALLOW FOR THESE GUSTY CONDITIONS AS WINDS WILL BE BROUGHT DOWN
FROM 5-7 KFT. THANKS TO CAA...TEMPS WILL BE ON THE COOL SIDE TODAY
WITH HIGHS FROM THE MID 50S NORTH TO AROUND 60 SOUTH.

HIGH PRESSURE WILL SETTLE JUST TO OUR N/NE OVERNIGHT. THIS SFC RIDGE
WILL ALLOW NEAR CALM TO CALM WINDS TO DEVELOP RESULTING IN IDEAL RAD
COOLING CONDITIONS. A WIDESPREAD FREEZE IS EXPECTED WITH LOWS FROM
27 OVER THE NE AND E-CENTRAL TO THE LOWER 30S SW/S. THESE LOWS ARE
WHAT WE HAVE BEEN FORECASTING FOR SEVERAL DAYS SO NO REAL CHANGES ON
THAT ELEMENT. NOW THAT WE ARE IN THE NEAR TERM...FREEZE WARNINGS
WILL BE ISSUED. THIS WARNING WILL BE FOR AREAS WHERE CONFIDENCE
EXISTS IN SEEING SUB-FREEZING CONDITIONS FOR 1-2 HRS OR MORE. THE
LONGEST DURATION OF SUB-FREEZING AND COLDEST TEMPS WILL BE OVER THE
NE AND E-CENTRAL AREAS WHERE 3-7 HRS OF THOSE CONDITIONS LOOK TO
EXIST.

THE SFC HIGH WILL PUSH EAST ON WED AND AIRMASS MODERATION IS
EXPECTED. HIGH CLOUDS WILL BE ON THE INCREASE FOR AFTERNOON WHICH
MAY TEMPER THE WARMUP SOME. STILL...LOOK FOR HIGHS TO REBOUND AND
TOP OUT IN THE LOWER 60S. BY WED NIGHT...A S/WV WILL MOVE INTO THE
AREA AND HELP THICKEN THE CLOUDS AND BRING SOME LOWER END PRECIP
CHANCES. OVERALL...ANY PRECIP THAT MAY FALL WILL BE VERY LIGHT.
CONFIDENCE IN MEASURABLE PRECIP IS ON THE LOW SIDE AND OPTED TO
LOWER PRECIP CHANCES FROM THE GFS GUIDANCE A BIT. THE TEMP RANGE
WILL BE MUCH SMALLER WED NIGHT WITH LOWS LIKELY OCCURRING BETWEEN
10PM AND 3AM. LOOK FOR READINGS TO INCREASE A BIT TOWARD SUNRISE AS
SFC WINDS INCREASE. /CME/

.LONG TERM...THURSDAY THROUGH NEXT TUESDAY

MAIN HIGHLIGHTS WILL FOCUS ON INCREASING RAIN AND THUNDERSTORM
CHANCES THURSDAY NIGHT INTO FRIDAY MORNING WITH SOME ADDITIONAL
ACTIVITY LATE FRIDAY INTO EARLY SATURDAY. CLEARER AND WARMER
CONDITIONS EXPECTED THROUGH THE WEEKEND AND EARLY NEXT WEEK.

OVERALL MODEL SUITE IN GOOD AGREEMENT THROUGH PERIOD INDICATING A
SERIES OF PACIFIC SHORTWAVE TROUGHS TO IMPACT THE REGION IN THE
THURSDAY INTO SATURDAY TIMEFRAME WITH LONG WAVE RIDGING BUILDING IN
OVER THE WEEKEND THROUGH MONDAY AND ZONAL FLOW RETURNING TUESDAY.

AT THE START OF THURSDAY, THE FIRST PACIFIC TROUGH AND ATTENDANT
SURFACE LOW WILL BE ACROSS THE MID-WEST MOVING INTO THE GREAT LAKES
REGION. THE SUB 995MB SFC LOW WILL AID IN STRONG SLY FLOW ACROSS THE
ARKLAMISS ACTING TO RETURN 1.2-1.5" PWATS AND LOWER 60S DEWPOINTS TO
REGION BY THURSDAY EVENING. THE TIGHT PRESSURE GRADIENT THURS AFTN
WILL LIKELY LEAD TO WINDY CONDITIONS ACROSS THE REGION AND WILL BE
CLOSE TO WIND ADVISORY CRITERIA. HOWEVER, GIVEN EXPECTED CLOUDS AND
REDUCED MIXING HEIGHTS, WINDS MAY NOT REACH THRESHOLD VALUES.
FARTHER NORTH AND WEST OF THE REGION...SURFACE BASED THUNDERSTORMS
ARE EXPECTED TO DEVELOP IN THE BETTER ESTABLISHED WARM SECTOR THURS
AFTN AND MOVE INTO THE REGION LATE THURSDAY NIGHT INTO FRIDAY
MORNING. AS ACTIVITY MOVES EAST HOWEVER, LOWER DEWPOINTS AND CAPPING
LOOK TO LIMIT SFC BASED CONVECTION SUPPORT. YET, ENOUGH ELEVATED
INSTABILITY /1000 J/KG/ IN PRESENCE OF NEAR 7C/KM LAPSE RATES AND
26-28C VERTICAL TOTALS ALONG AND WEST OF THE MS RIVER COULD SUPPORT
A MARGINAL HAIL RISK WHERE UPGLIDE ALLOWS PARCELS TO REACH LFC. WILL
NOT MENTION YET IN HWO GIVEN SHORT TERM HAZARDS TAKING PRECEDENCE
AND MARGINALITY.

THE FIRST S/WV TROUGH WILL PULL NE FRIDAY BUT THE AREA WILL REMAIN
IN WARM SECTOR AS A SECONDARY AND STRONGER S/WV TROUGH ENTERS THE
MID-WEST BY LATE FRIDAY. INSTABILITY WILL BUILD DURING THE DAY TO
VALUES OF 1500-2000 J/KG FRIDAY AFTN UNDERNEATH A STOUT EML. THE
CAPPING LOOKS TO HOLD THROUGH THE DAY AS THE REGION WILL BE BETWEEN
SYSTEMS WITH SOME NEGATIVE H7 THETAE ADVECTION ON BACK SIDE OF FIRST
S/WV. SLIGHT HEIGHT FALLS AND CAPPING EROSION BY LATE FRIDAY NIGHT
AS THE NEXT S/WV APPROACHES SHOULD BE ENOUGH TO REGENERATE SHOWER
AND THUNDER ACTIVITY FRIDAY NIGHT INTO SAT MORNING WITH THE WEAK
FRONT MOVING THROUGH. FRONTAL PASSAGE SATURDAY MORNING WILL
EFFECTIVELY END RAIN CHANCES FOR THE REST OF THE PERIOD. FOR THE
REST OF SATURDAY THROUGH TUESDAY...EXPECTING DRIER AND A WARMING
TREND WITH SURFACE HIGH PRESSURE AND H5 RIDGING IN CONTROL. TEMPS
WILL CLIMB INTO THE 70S LATE WEEKEND AND UPPER 70S BY MONDAY WITH
GOOD AMOUNT OF SUN. /ALLEN/

&&

.AVIATION...MAIN ISSUE TODAY WILL BE WITH GUSTY NW/N WINDS.
SUSTAINED WINDS WILL BE IN THE 14-18KT RANGE WITH GUSTS IN THE
22-27KT RANGE. WIND WILL DIMINISH BETWEEN 22-01Z. VFR CONDITIONS
WILL PREVAIL NEARLY ALL OF THE TAF PERIOD. THE ONLY EXCEPTION COULD
BE BETWEEN 12-17Z FOR THE 3 NORTHERN SITES WHERE SOME SCT/BKN CLOUDS
WILL EXIST. AT THIS TIME ANY CEILING SHOULD BE >3 KFT...BUT THERE IS
SOME LOW CHANCE THAT A BRIEF PERIOD OF MVFR COULD OCCUR. /CME/

&&

.FIRE WEATHER...ELEVATED AND HIGH FIRE DANGER WILL EXIST TODAY. A
COMBINATION OF DRY AIR (RH VALUES OF 22-25%) AND INCREASED WINDS
WILL SUPPORT THIS INCREASED FIRE DANGER. HIGH FIRE DANGER WILL EXIST
ACROSS THE EASTERN 1/3RD OF THE AREA FOR THIS AFTERNOON. HERE IS
WHERE A RED FLAG WARNING WILL BE IN EFFECT. THE REST OF THE AREA
WILL SEE ELEVATED FIRE DANGER AS RH VALUES WILL RANGE FROM 26-29%.
WINDS HERE WILL ALSO DROP OFF A TAD WHILE THE LOWEST RH VALUES
EXIST. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  31  62  45 /   0   0   0  11
MERIDIAN      60  28  61  38 /   0   0   0   6
VICKSBURG     59  31  62  46 /   0   0   1  18
HATTIESBURG   62  31  62  45 /   0   0   0   9
NATCHEZ       59  32  62  49 /   0   0   1  15
GREENVILLE    56  31  60  46 /   0   0   2  31
GREENWOOD     55  28  61  44 /   0   0   0  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR MSZ029>033-037>039-044>046-050>052-055>058-
     063>066-072>074.

     FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CDT WEDNESDAY FOR
     MSZ018-019-025>058-064>066-073-074.

LA...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CDT WEDNESDAY FOR
     LAZ007>009-015-016.

AR...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CDT WEDNESDAY FOR
     ARZ074-075.

&&

CME/JA/
Hazardous weather outlook, Mar 24, 3:00 PM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT MON MAR 24 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
252000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
300 PM CDT MON MAR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

FIRE WEATHER
RISK...ELEVATED
TIMING...TUESDAY AFTERNOON

THERE IS AN ELEVATED FIRE DANGER RISK WHERE OPEN BURNING IS
DISCOURAGED DUE TO INCREASED WINDS AND LOWER HUMIDITY VALUES
FOR THE ENTIRE OUTLOOK AREA TUESDAY AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

AN EXTREME RISK EXISTS FOR A HARD FREEZE AND WIDESPREAD FROST TUESDAY
NIGHT FOR AREAS NORTH OF A GREENWOOD TO PHILADELPHIA TO MERIDIAN
LINE. CATASTROPHIC DAMAGE TO UNPROTECTED TENDER VEGETATION WITH
TEMPERATURES IN THE MID 20S WILL BE POSSIBLE.

A HIGH RISK EXISTS FOR A FREEZE AND WIDESPREAD FROST TUESDAY NIGHT
FOR AREAS ALONG A CLEVELAND TO CARTHAGE TO SHUBUTA LINE. SIGNIFICANT
DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN
OR EQUAL TO 32 DEGREES FOR 3 TO 8 HOURS WILL BE POSSIBLE.

AN ELEVATED RISK FOR WIDESPREAD FROST AND A LIGHT FREEZE EXISTS
TUESDAY NIGHT FOR AREAS GENERALLY ALONG A CROSSETT TO JACKSON TO
LAUREL LINE. DAMAGE TO UNPROTECTED TENDER VEGETATION WITH
TEMPERATURES LESS THAN OR EQUAL TO 32 DEGREES FOR 1 TO 2 HOURS WILL
BE POSSIBLE.

A LIMITED RISK EXISTS FOR AREAS OF FROST TUESDAY NIGHT ALONG AND
SOUTH OF A RAYVILLE TO HAZELHURST TO HATTIESBURG LINE. MINOR DAMAGE
TO UNPROTECTED TENDER VEGETATION MAY OCCUR AS TEMPERATURES DROP
BETWEEN 32 AND 34 DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

15

&&

...HAZARD LEGEND...

*FIRE WEATHER*
EXTREME...VERY STRONG WINDS IN EXCESS OF RED FLAG WARNING
 CONDITIONS COMBINED WITH LIMITED TO MODERATE HUMIDITY. FIRES
 WILL SPREAD QUICKLY AND SPOT FIRES ARE COMMON. FIRE CONTROL IS
 VERY DIFFICULT DUE TO STRONG WINDS.
HIGH...OPEN BURNING SHOULD NOT BE ATTEMPTED. HIGH WINDS AND
 EXTREME DRY PERIODS LEAD TO EXTREME BURNING CONDITIONS. OPEN
 FIRES CAN QUICKLY ESCAPE AND ARE VERY DIFFICULT TO CONTROL,
 EVEN FOR EXPERIENCED FIREFIGHTERS. CONDITIONS CAN MEET
 MINIMUM CONDITIONS FOR RED FLAG WARNINGS IN MOST CASES.
ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED
 WIND AND LOWER HUMIDITY, EXCEPT BY EXPERIENCED FIRE
 PERSONNEL. INCREASING WINDS AND LOWER HUMIDITY CONTRIBUTE TO
 DRYING FUELS. FIRES ESCAPE CONTROL MORE EASILY AND
 CONTAINMENT IS DIFFICULT FOR INEXPERIENCED FIRE PERSONNEL.
 APPROACHING RED FLAG CONDITIONS.
LIMITED...OPEN BURNING IS USUALLY SAFE WITH PROPER CONTAINERS
 AND PRECAUTIONS UNDER LIMITED FIRE DANGER CONDITIONS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FIRE WEATHER ISSUES...

NWS JAN FIRE WEATHER PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=FIRE_WEATHER
MISSISSIPPI FORESTRY COMMISSION...
   WWW.MFC.MS.GOV/
SPC FIRE WEATHER OUTLOOK...
   WWW.SPC.NOAA.GOV/PRODUCTS/FIRE_WX/
NWS FIRE WEATHER PAGE...
   WWW.SRH.NOAA.GOV/RIDGE2/FIRE/

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:51 AM CDTFreeze WarningJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clarke and 40 more29 hr

Nearby

Red Flag Warnings in Mississippi, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.